MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-044
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Sales rep reported that he had been made aware of a revision surgery of an accolade stem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.An event regarding revision surgery involving an v40 metal head was reported.The reason for the revision surgery was not confirmed.Method & results: device evaluation and results:damage consistent with the explantation process was observed on the distal side of the head.Images were taken of the inner taper of the head where debris was observed and collected on a pin mount.Damage present on the surface of the taper is consistent with interaction between the head and trunnion.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: damage consistent with the explantation process was observed on the distal side of the head.Images were taken of the inner taper of the head where debris was observed and collected on a pin mount.Damage present on the surface of the taper is consistent with interaction between the head and trunnion.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide, a corrosion process, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including reason for revision, operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
V40 COCR LFIT HEAD 44MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8404109
Report Number0002249697-2019-01277
Device Sequence Number1976127
Product Code JDI
UDI-Device Identifier07613327032710
UDI-Public07613327032710
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number6260-9-044
Device Lot NumberMJJJD6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;